Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jan 13, 2007, 7:24 AM CST for Comal County, Guadalupe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 7:24 AM CST (13:24 UTC)
- Expired
- Jan 13, 2007, 10:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 8 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 131326 FFWEWX TXC091-187-131630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 724 AM CST SAT JAN 13 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... COMAL GUADALUPE * UNTIL 1030 AM CST * AT 711 AM CST...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE FLASH FLOODING IS IMMINENT FROM 9 MILES SOUTH OF NEW BRAUNFELS...TO CANYON LAKE AND ZORN. * OTHER LOCATIONS IN THE WARNING INCLUDE MCQUEENEY...SEGUIN... GERONIMO...SMITHSON VALLEY...AND KINGSBURY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2964 9835 2941 9809 2966 9779 2994 9823 $$
1 follow-up statement
000 WGUS74 KEWX 131546 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 945 AM CST SAT JAN 13 2007 TXC091-187-131630- COMAL TX-GUADALUPE TX- 945 AM CST SAT JAN 13 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR GUADALUPE AND COMAL COUNTIES... AT 940 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAINS ACROSS COMAL AND GUADALUPE COUNTIES. NUMEROUS ROADS REMAIN CLOSED ACROSS COMAL AND GUADALUPE COUNTIES. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2964 9835 2941 9809 2966 9779 2994 9823 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:53 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 13, 5:53 AM CST, 1 hour 31 minutes before
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
Hazardous weather outlook, Jan 13, 5:32 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CST SAT JAN 13 2007 TXZ171>173-183>194-202>209-217>225-228-141145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES ARE POSSIBLE ACROSS THE EASTERN SECTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL COMMENCE OVER THE HILL COUNTRY SUNDAY NIGHT AND SPREAD SOUTH ACROSS SOUTH CENTRAL TEXAS MONDAY NIGHT. A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW IS POSSIBLE TUESDAY, CHANGING OVER TO SNOW TUESDAY NIGHT. ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT THIS TIME. COLD TEMPERATURES WILL PREVAIL MONDAY NIGHT THROUGH WEDNESDAY MORNING. A HARD FREEZE WILL GRIP THE AREA TUESDAY NIGHT WITH WIND CHILL INDICES FALL TO THE SINGLE DIGITS OVER THE HILL COUNTRY...AND TEENS OVER SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TUESDAY.
In the hours before
Special weather statement, Jan 13, 6:24 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 624 AM CST SAT JAN 13 2007 TXZ171>173-183>194-202>209-217>225-228-131430- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 624 AM CST SAT JAN 13 2007 ...WET WEATHER WILL TRANSITION TO A WINTRY MIX LATE SUNDAY... A SECONDARY SURGE OF COLD ARCTIC AIR WILL PUSH SOUTHWARD INTO SOUTH CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. TEMPERATURES WILL BEGIN LOWERING TO BELOW FREEZING ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS, INCLUDING THE TEXAS HILL COUNTRY OVERNIGHT SUNDAY WITH CONTINUED WIDESPREAD OVERRUNNING EXPECTED. THIS OVERRUNNING LIQUID PRECIPITATION WILL CHANGE TO LIGHT FREEZING RAIN AS SUBFREEZING TEMPERATURES ENSUE AND WORK SOUTH. BY DAWN MONDAY, AREAS OF LIGHT FREEZING RAIN COULD COVER MUCH OF THE TEXAS HILL COUNTRY AND MOST AREAS OF SOUTH CENTRAL TEXAS NORTH OF INTERSTATE 10. TEMPERATURES SHOULD REMAIN BELOW FREEZING FROM THE EASTERN HILL COUNTRY EASTWARD TO THE NORTHERN PORTIONS OF THE INTERSTATE 35 CORRIDOR DURING THE DAY MONDAY. WITH OVERRUNNING CONDITIONS CONTINUING, SIGNIFICANT ACCUMULATIONS OF ICE MAY OCCUR IN THIS AREA. A WINTER STORM WATCH MAY BE ISSUED TODAY OR TONIGHT FOR NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS SHOULD THESE FORECAST TRENDS HOLD. AS THE COLD ARCTIC RIDGE CONTINUES BUILDING SOUTH ACROSS THE REGION MONDAY NIGHT INTO EARLY TUESDAY, FREEZING RAIN CONDITIONS WILL EXPAND INTO EASTERN AND SOUTHERN PORTIONS OF SOUTH CENTRAL TEXAS. THIS MAY TRANSITION INTO A WINTRY MIX OF FREEZING RAIN, SLEET AND SNOW ACROSS AREAS MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR TUESDAY NIGHT BEFORE ENDING WEDNESDAY. OUTSIDE OF THE AFOREMENTIONED AREA OF POTENTIALLY SIGNIFICANT ICE ACCUMULATIONS MONDAY, ONLY LIGHT ACCUMULATIONS OF ICE AND SNOW ARE EXPECTED AT THIS TIME. ICING MAY POSE PROBLEMS MAINLY ON BRIDGES, OVERPASSES AND EXPOSED OBJECTS. HOWEVER, EVEN LIGHT ACCUMULATIONS CAN BE EXTREMELY DANGEROUS HERE IN SOUTH CENTRAL TEXAS. THE TIMING AND MAGNITUDE OF COLDER WEATHER TO COME WILL BE CRITICAL WITH THIS WINTER WEATHER EPISODE. IF THE POTENTIAL FOR HEAVIER ACCUMULATIONS OF ICE IS EXPECTED IN THE NEXT 12 TO 24 HOURS, THEN A WINTER STORM WATCH MAY BE REQUIRED FOR PARTS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS SUNDAY NIGHT OR MONDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:25 AM CST | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Jan 13, 8:44 AM CST | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jan 13, 9:25 AM CST | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
| Jan 13, 10:13 AM CST | Flash Flood Warning | EWX | Blanco, Kendall | 3 hr |
| Jan 13, 10:32 AM CST | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| Jan 13, 10:45 AM CST | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jan 13, 11:11 AM CST | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 9 hr |
| Jan 13, 11:16 AM CST | Flash Flood Warning | EWX | Hays, Travis | 2 hr |
| Jan 13, 12:20 PM CST | Winter Storm Watch | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 10 more | 16 hr |
| Jan 13, 12:20 PM CST | Winter Storm Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jan 13, 1:16 PM CST | Flash Flood Warning | EWX | Blanco | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.